MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER; FOGARTY EMBOLECTOMY CATHETER

EDWARDS LIFESCIENCES, PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER; FOGARTY EMBOLECTOMY CATHETER
Model Number 120803FP
Medical Device Problem Codes Material Fragmentation (1261); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our product evaluation lab received one model 120803f embolectomy catheter.The balloon was found to be ruptured between the windings.The latex edges did not appear to match at the ruptured region.Per the ifu, balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures.And to minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation and pull force for each size catheter.See specification table.No other visible damage was observed from the catheter body and windings.The through lumen was patent without any leakage or occlusion.A device history record review was completed and documented that the device met all specifications upon distribution.The customer report of a balloon issue was confirmed on evaluation.An engineering evaluation has been initiated to assess for any manufacturing-related processes which could be correlated to the complaint.Complaint histories for all reported events are reviewed against trending control limits and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
It was reported that prior to use, the balloons on seven arterial embolectomy catheters were noted to have holes in them when inflated.It was stated that the surgeon was concerned and has a bunch of experience with these catheters, so the customer felt that it was not user error.The only troubleshooting was to get another catheter however, the tech stated that as she inflated the balloon with fluid there were multiple pin holes in the balloon.There was no patient injury.The exact date of the event is unknown.This report is for one model 120803fp catheter from lot 63954397.
 
Additional Manufacturer Narrative
An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.A product risk assessment addresses balloons with fragmentations for embolectomy catheters.As part of the manufacturing process controls, 100 percent of the units go through a balloon and winding inspection.

Brand Name
FOGARTY ARTERIAL EMBOLECTOMY CATHETER
Common Device Name
FOGARTY EMBOLECTOMY CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
jessica atallah
1 edwards way
irvine, CA 92614
9492500294
MDR Report Key15321025
Report Number2015691-2022-07607
Device Sequence Number14829200
Product Code DXE
UDI-Device Identifier00690103205091
UDI-Public(01)00690103205091(17)231209(11)210909(10)63954397
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2023
Device Model Number120803FP
Device Catalogue Number120803FP
Device Lot Number63954397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2022
Supplement Date Received by Manufacturer10/06/2022
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown